advertisement
Question
Posted by: ADD Mom | 2004/11/03

Aggressive child since on meds

Hi

My 6 year old is now taking the following medication:
Aropax 10mg at night
Risperdal Same
Ritelin

Since he has been on the meds he comes across as being more aggressive. His teacher also said that he only colors his pictures in one colour since on the meds. He is with a pediatric neurologist. Could it be the meds? Is he over medicated? We are only seeing her again at the end of the month. Just need my mind set at ease.

Thanks
ADD Mom

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear ADD Mom,
I understand your concerns, but actually rom a distance, not having examined your child and not able to know all the relevant details, it's hard to assess a particular plan of medications. This sounds on the face of it like rather a lot of meds, and neither Aropax nor Risperdal are usually used in children, or in children with simple ADD. Maybe the pediatric neurologist has made some more complex diagnosis, like the Pervasive DD, which I would have expected him to have discussed with you in detail, including the reasons for the different meds, and their risks and benefits.
YOu could, if you are unhappy, arrange for a second opinion from a child psychiatrist, to set your mind more at rest

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: ADD Mom | 2004/11/04

Thanks for all the advice. I know my child can be helped and are happy having on Ritalin as he is coping much better at school. He will be going to a Remedial school next year where his progress will be documented twice a week. The therapists and teachers work very closely together with the parents to get the child on track. He has been diagnosed with Pervasive development disorder and ADHD and some more stuff. About 8 in total. It is good to know it is not the Ritalin.

Thanks again
ADD Mom

Reply to ADD Mom
Posted by: Butro | 2004/11/04

My son was diagnosed with severe ADHD and TS when he was 4, and has been ons meds since then (he is now 14). Though he didn't take the same meds as your child, we had the same problem - he was EXTREMELY aggresive, so much so that he literally attacked me and his teacher on several occasions, often causing more injury to himself than to us.

After about 18 months of changing his medicine and trying all sorts of combinations, we came to the conclusion that it WAS NOT THE RITALIN that was causing the aggression and eventually found a combinations of meds that worked (Ritalin, Fluanxol and Orab).

You need to work closely with your health care provider on this problem - his progress/regress should be monitored daily (your responsibility) and accessed and discussed in detail weekly. (In our case, we lived on a farm at that stage and the neurologist was about 300km away, so the solution was that our gp got specific and detailed instructions from the neurologist on what to look for etc. and file a complete report once a week. We travelled to CT only once a monce for a complete re-evaluation of the situation, which saved us a lot of money and time). It takes some time for the body to adapt to new meds and for it to start working properly, so changing it too soon or too often is not advisable.

I do not concider myself an expert on this problem, since even after 10yrs of trying to cope with this problem and trying to cope, I still learn a little bit every day! But believe me, your child CAN be helped, just hang in there!!

Good luck,
Butro

Reply to Butro
Posted by: skydiver | 2004/11/03

Leave your details at 088 128 6977. Lots of people with kids on Ritalin have benefitted from a products called NRG -All natural. Let me know if you're interested?

Reply to skydiver
Posted by: Lonestar | 2004/11/03

I am no expert, but hell, those meds are usually prescribed for adults except maybe for Ritalin. CS will surely assist in this. Sounds to weird a combo...

Good luck, hope you get the medication sorted out quickly.

LS

Reply to Lonestar

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement